Sign in to follow this  
Followers 0

Switch from Paxil to Prozac

7 posts in this topic

Posted · Report post

I switched from Paxil 30 mg daily to Prozac 20 mg daily by tapering down on the Paxil and up on the Prozac per my Pdoc's directions. I have now been on the Prozac alone for about 4 weeks. I was on the Paxil for about 10 years, and it mostly did the trick. The reason for the change was I went to a Pdoc (the Paxil was prescribed by my very excellent GP, and I saw a therapist on and off) complaing that while I was basically ok, I was feeling sad and worthless-mildly so, not debilitating. I also lack motivation. Due to her very thorough evaluation (2+ hours), I thought I was in for some good therapy. Instead, when I say I'm still not right, she wants to add MORE meds [Foculin to motivate me). I suffer from anxiety and have a mitral valve prolapse, which causes heart palpitations. The LAST thing I need is a stimulant! I release enough adrenalin on my own! Anyway, bottom line, I feel worse on Prozac-sl dizzy-type/unreality feeling, somewhat "nervous". Any suggestions?

Share this post


Link to post
Share on other sites

Posted · Report post

My suggestion would be to go back to the paxil if it was doing more for you than prozac.

Prozac is notoriously rather activating in my experience. That being said, 4 weeks is not that long for a trial, so you may find that if you stick with it, some of your side effects abate.

There are other options for motivation than a stimulant if you are worried about that, WB being one possibility for instance. Talk with your doctor about your concerns re: palpitations. Low dose focalin may or may not aggravate them. I have some anxiety from time to time and I take provigil for focus and ADHD sx, and haven't found it to increase my anxiety at all. Or cause palpitations, granted, I don't have the heart issues. You might need something for anxiety, if you aren't on something already.

If it were me, I'd run the stimulant idea past my Pcp, particularly if you find yours to be a good one.

Anna

Share this post


Link to post
Share on other sites

Posted · Report post

Paxil.

Eeeeek.

I got off paxil 60 mgs and changed to 20 mgs of lexapro the same day.

The lexapro has been working better and the abrupt switch stopped paxil withdrawal - something I had very severely and did not want to go through again.

Interesting that your doc would put you on prozac since it is so closely relate to paxil.

Mayb see what your pdoc thinks about an abrupt switch?

Share this post


Link to post
Share on other sites

Posted · Report post

To be honest a fair trial of a med ought to be more like 2-3 months. It's no surprise that you haven't seen a complete turnaround yet. It is reasonable after ten years to change meds, and yes multiple meds may work.

Given your heart condition, you should coordinate and get approval from the responsible doctor before taking any stimulant. (protect yourself). :)

a.m.

Share this post


Link to post
Share on other sites

Posted · Report post

Intuniv might actually be a good idea for a "stimulant" considering it's shown to have good effects on high blood pressure (which can be triggered / lead to anxiety, similar to how beta blockers work on anxiety).

Share this post


Link to post
Share on other sites

Posted · Report post

Thanks for all your input. Having a crappy day-anxious, arm tingles, depressed. NEVER had this on Paxil. I should have left well enough alone. I also take Atenolol 25mg daily to help w/heart racing. BP never higher than 130. Today is 160/80. I just think Prozac is not for me. Will talk to Pdocabout the right way to switch back-dont want Seratonin syndrome!

Share this post


Link to post
Share on other sites

Posted (edited) · Report post

Thanks for all your input. Having a crappy day-anxious, arm tingles, depressed. NEVER had this on Paxil. I should have left well enough alone. I also take Atenolol 25mg daily to help w/heart racing. BP never higher than 130. Today is 160/80. I just think Prozac is not for me. Will talk to Pdocabout the right way to switch back-dont want Seratonin syndrome!

I am NOT giving medical advice, but in my 3 times on and off paxil for extended periods, the tapering method is much harder than the abrupt switch to a therapeutic dose of another med (not to mention never ever going cold turkey off paxil).

Sounds like a bit of paxil withdrawal there might be going on. Speak to your doc as it might get worse.

Good luck.

Edited by Laume

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0